5 doctors weighed in:
About to start Lexapro (escitalopram) for anxiety, but worried about weight gain. Is the gain typically due to increased appetite or chemical component in lexapro (escitalopram)?
5 doctors weighed in

Dr. Kimberly Erway
Psychiatry
2 doctors agree
In brief: Med wt gain blues...
Weight gain is associated with almost all antidepressants except bupropion (wellbutrin).
The drug company likes to say Lexapro (escitalopram) is different, in my clinical experience, it's not. Gain is usually mild (under 10lbs). The mechanisms involved are not well established fluid retention may play a role. Solution: stay active, watch the carbs, and be accepting of a cpl lbs in order to be depression free.

In brief: Med wt gain blues...
Weight gain is associated with almost all antidepressants except bupropion (wellbutrin).
The drug company likes to say Lexapro (escitalopram) is different, in my clinical experience, it's not. Gain is usually mild (under 10lbs). The mechanisms involved are not well established fluid retention may play a role. Solution: stay active, watch the carbs, and be accepting of a cpl lbs in order to be depression free.
Dr. Kimberly Erway
Dr. Kimberly Erway
Thank
2 doctors agree
In brief: Weight Gain
Weight gain is not a common side effect of lexapro.
Medications, such as Abilify (aripiprazole) tend to cause weight gain.

In brief: Weight Gain
Weight gain is not a common side effect of lexapro.
Medications, such as Abilify (aripiprazole) tend to cause weight gain.
Dr. Anthony LaBarbera
Dr. Anthony LaBarbera
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors